Alert archive / Indiana / River Flood Warnings in 2024

River Flood Warning 2, NWS Northern Indiana

January 26, 20245 counties in Indiana

NWS Northern Indiana issued this river flood warning at Jan 26, 2024, 8:47 AM EST for 5 counties in Indiana. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Jan 26, 2024, 8:47 AM EST (13:47 UTC)
Expired
Jan 27, 2024, 10:26 PM EST
In force
38 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eel River (IN) at North Manchester (NMCI3). The gauge peaked at 11.07 ft at Jan 26, 2024, 12:00 PM EST.

actionminormoderate810121401/2601/2701/2801/29
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03328000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

849 
WGUS43 KIWX 261347
FLWIWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
847 AM EST Fri Jan 26 2024

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers in Indiana...

  Eel River at North Manchester affecting Miami, Kosciusko, Cass IN,
   Wabash and Whitley Counties.



.Rises on area rivers occurred as a result of recent snowmelt and 
last night's rain.

For the Eel River...including North Manchester...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Detailed river forecasts and additional information can be found at 
www.weather.gov/iwx under Rivers and Lakes.

The next statement will be issued late tonight at 300 AM EST.

&&

INC017-085-103-169-183-270800-
/O.NEW.KIWX.FL.W.0002.240126T1347Z-240128T0326Z/
/NMCI3.1.ER.240126T1342Z.240126T1800Z.240127T0325Z.NO/
847 AM EST Fri Jan 26 2024

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO LATE TOMORROW 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Eel River at North Manchester.

* WHEN...From this morning to late tomorrow evening.

* IMPACTS...At 11.0 feet, The river is at flood stage, minor 
  agricultural flooding occurs.

* ADDITIONAL DETAILS...
  - At 8:30 AM EST Friday the stage was 11.0 feet.
  - Forecast...The river is expected to rise above flood stage
    this morning to a crest of 11.6 feet this afternoon. It will
    then fall below flood stage late this evening.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631


$$

CR
2 follow-up statements
308 
WGUS83 KIWX 261605
FLSIWX

Flood Statement
National Weather Service Northern Indiana
1105 AM EST Fri Jan 26 2024

...The Flood Warning continues for the following rivers in Indiana...

  Eel River at North Manchester affecting Miami, Kosciusko, Cass IN,
   Wabash and Whitley Counties.

...The Flood Warning is extended for the following rivers in Ohio...

  Tiffin River at Stryker affecting Williams, Fulton OH and 
  Defiance Counties.



.A combination of melted snowpack, recent and forecasted rainfall 
has resulted in rises along area rivers.

For the Eel River...including North Manchester...Minor flooding is 
forecast.
For the Tiffin River...including Stryker...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Detailed river forecasts and additional information can be found at 
www.weather.gov/iwx under Rivers and Lakes.

The next statement will be issued late tonight at 515 AM EST.

&&

INC017-085-103-169-183-271015-
/O.EXT.KIWX.FL.W.0002.000000T0000Z-240127T2200Z/
/NMCI3.1.ER.240126T1342Z.240126T1800Z.240126T2200Z.NO/
1105 AM EST Fri Jan 26 2024

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Eel River at North Manchester.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 11.0 feet, The river is at flood stage, minor 
  agricultural flooding occurs.

* ADDITIONAL DETAILS...
  - At 10:30 AM EST Friday the stage was 11.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:30 AM EST Friday was 11.1 feet.
  - Forecast...The river is expected to rise to a crest of 11.2
    feet this afternoon. It will then fall below flood stage late
    this afternoon.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631


$$

OHC039-051-171-271015-
/O.EXT.KIWX.FL.W.0001.240126T1605Z-000000T0000Z/
/STRO1.1.ER.240126T1126Z.240129T1800Z.000000T0000Z.NO/
1105 AM EST Fri Jan 26 2024

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Tiffin River at Stryker.

* WHEN...From this morning until further notice.

* IMPACTS...At 13.0 feet, Flood waters begin to affect some farm 
  buildings near Stryker and flood some secondary roads.

* ADDITIONAL DETAILS...
  - At 10:00 AM EST Friday the stage was 11.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:00 AM EST Friday was 11.5 feet.
  - Forecast...The river is expected to rise to a crest of 14.0
    feet early Monday afternoon.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438


$$

CR
510 
WGUS83 KIWX 262221
FLSIWX

Flood Statement
National Weather Service Northern Indiana
521 PM EST Fri Jan 26 2024

...The Flood Warning continues for the following rivers in Ohio...

  Tiffin River at Stryker affecting Williams, Defiance and Fulton 
  OH Counties.

...The Flood Warning is cancelled for the following rivers in 
Indiana...

  Eel River at North Manchester affecting Miami, Whitley, Wabash, 
  Cass IN and Kosciusko Counties.



For the Tiffin River...including Stryker...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Detailed river forecasts and additional information can be found at 
www.weather.gov/iwx under Rivers and Lakes.

The next statement will be issued this evening at 630 PM EST.

&&

INC017-085-103-169-183-262330-
/O.CAN.KIWX.FL.W.0002.000000T0000Z-240126T2221Z/
/NMCI3.1.ER.240126T1342Z.240126T1630Z.240126T2000Z.NO/
521 PM EST Fri Jan 26 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Eel River at North Manchester.

* ADDITIONAL DETAILS...
  - At 4:30 PM EST Friday the stage was 11.0 feet.
  - Forecast...The river is expected to fall to 4.0 feet early
    Wednesday afternoon.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631


$$

OHC039-051-171-271630-
/O.CON.KIWX.FL.W.0001.000000T0000Z-000000T0000Z/
/STRO1.1.ER.240126T1126Z.240129T1800Z.000000T0000Z.NO/
521 PM EST Fri Jan 26 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Tiffin River at Stryker.

* WHEN...Until further notice.

* IMPACTS...At 13.0 feet, Flood waters begin to affect some farm 
  buildings near Stryker and flood some secondary roads.

* ADDITIONAL DETAILS...
  - At 5:00 PM EST Friday the stage was 12.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:00 PM EST Friday was 12.0 feet.
  - Forecast...The river is expected to rise to a crest of 14.0
    feet early Monday afternoon.
  - Flood stage is 11.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438


$$

IWX

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jan 26, 6:13 AM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Jan 26, 6:13 AM EST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
613 AM EST Fri Jan 26 2024

.SYNOPSIS...
Issued at 256 AM EST Fri Jan 26 2024

Low clouds and patchy/areas of fog will continue today and
into Saturday morning before the next system brings chances for
mainly rain late Saturday with a rain/snow mix possible on Sunday
morning.

&&

.SHORT TERM...(Today and Tonight)
Issued at 256 AM EST Fri Jan 26 2024

Key Messages:

* Areas/patchy fog will continue to be possible through Saturday
  Morning.

* With recent rainfall and continued melting/runoff minor lowland
  and river flooding possible through today and Saturday.

* Drier and warmer by late next week.

Current 08z radar imagery shows that the moderate rainfall has
moved northeastward out of most of the forecast area. In the wake
of this system we will be left with low clouds, mist, and fog
through today and into tomorrow morning with an inversion present.
Periods of drizzle will also be possible especially for areas near
Lake Michigan. Visibilities with the areas/patchy fog will remain
above 1 mile. However, a few localized patches of fog below that
value will be possible especially tonight. Will continue to
monitor but not anticipating any Dense Fog Advisory issuance at
this time. Above normal highs continue today with highs in the
upper 30s and lower 40s. Lows tonight will run in the mid to upper
30s.

&&

.LONG TERM...(Saturday through Thursday) Issued at 256 AM EST Fri
Jan 26 2024

Fog potential continues Saturday morning and this will be the
better chances of visibilities dropping below the 1 mile mark.
Will need to keep an eye on this as right now confidence is not
high for dense fog but would not be surprised to see some
localized dense fog early Saturday. Increased mixing/lift ahead of
a low pressure system that will move into the Ohio river valley
south of the forecast area should curtail the fog potential on
Saturday however lifting moist low levels into a stratus deck.

By Saturday evening, increased chances of light rain will move
northward into the area with the aforementioned low that will
skirt south and east of our area. With cooler air being entrained
from the northwest on the back side of the passing low pressure
system will see some snowfall begin to mix in with the rain early
Sunday morning and most of the wintry mix will move eastward out
of the area by Sunday afternoon. Liquid equivalent precipitation
amounts will be fairly light with less than a 0.01" for north and
western portions of the forecast area to around 0.25" for the
southeastern portions such as Lima, OH.

A break in precipitation will then take place on Sunday evening
through Monday evening but on Monday morning we see the return of
below freezing lows with upper 20s to lower 30s across the area.
An Alberta clipper type system will dive southeastward into the
midwest Monday and by Monday evening will see increased chances of
showers which at this time looks to be mainly rain showers however
there will be the possibility of snow showers mixing in especially
at the onset on Monday night into Tuesday early morning. The
better chances for the snow showers will be northeast portions of
the area. This should all change over to rainfall during the day
Tuesday and on the back end of the system as it moves through
could see the transition back to snow showers by Tuesday night.

Broad ridging building over the central CONUS will move eastward
and bring a quieter (drier) and warmer weather pattern through
the remainder of the forecast period with highs in the upper 40s
on Thursday and upper 40s and even lower 50s for southern portions
by next Friday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 608 AM EST Fri Jan 26 2024

Rain has ended at KFWA and KSBN and fog has moved in in its wake.
Very low LIFR ceilings have persisted overnight, while
visibilities have fluctated greatly between 1 to 10 miles. As
precipitation comes to an end, patchy dense fog is filling back
in. As such, confidence is medium in visibilities ranging between
1 to 3 miles for the next several hours. Areas of dense fog with
visibilities as low as 1/2 mile develop this afternoon across the
entire forecast area, including both terminals. Dense fog may
persist overnight Friday into Saturday morning. Confidence remains
high in LIFR ceilings persisting through the end of the forecast
period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Andersen
SHORT TERM...Andersen
LONG TERM...Andersen
AVIATION...Johnson

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 26, 4:18 AM EST, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
418 AM EST Fri Jan 26 2024

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-270930-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
418 AM EST Fri Jan 26 2024 /318 AM CST Fri Jan 26 2024/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Rises on rivers from melting/runoff are expected today. Some rivers
may reach flood stage.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Rises on rivers from continued melting/runoff are expected Saturday.
Some rivers may reach flood stage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-270930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
418 AM EST Fri Jan 26 2024

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 1:50 PM ESTMarine Dense Fog AdvisoryIWX33 hr
Jan 26, 2:00 PM ESTDense Fog AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 18 more23 hr
Jan 26, 5:21 PM ESTRiver Flood WarningIWXAllen, DeKalb8 days

Nearby

River Flood Warnings in Indiana, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.